Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Tried to reduce the dosage of topral XL got symptoms like headache, nausea and feeling sick. Doctor told to maintain the dose even though no heart problem. Will I be able to get off this drug?

I have weaned myself off Toprol XL down to 6.25mg every day. When I tried to cut that further, I get what I feel like is flu-like symptoms- headache , nausea , sick-feeling all over. When I take an additional amount of Toprol XL, I feel slightly better after an hour or two. This has been a 10 month journey. When I discussed this with my doctor, he said my body needs that amount of Toprol XL, and I should stay on a maintenance amount of Toprol XL, even though I have no heart problems. How do I get off this drug? I have already tried weaning down. Why is this happening? Thanks ks
Asked On : Thu, 5 Apr 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum. topral xl (metaprolal) has specific side effect of sudden decreasing of the dose , in that case there can be side effects like chest pain, breath less ness etc. your feelings could be due to such side effects only.
You would have reduced the dose to be less than half, so such symptoms has happened. If you want to stop the drug you should do it with the supervision of your doctor.
You have no cardiac problems, but you have hypertension for that only your doctor might have prescribed the medicines.
Wishing for a good health , and thanks for calling.
Answered: Tue, 5 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor